Jump to ContentJump to Main Navigation
Show Summary Details
More options …

Computational Methods in Applied Mathematics

Editor-in-Chief: Carstensen, Carsten

Managing Editor: Matus, Piotr

4 Issues per year


IMPACT FACTOR 2017: 0.658

CiteScore 2017: 1.05

SCImago Journal Rank (SJR) 2017: 1.291
Source Normalized Impact per Paper (SNIP) 2017: 0.893

Mathematical Citation Quotient (MCQ) 2017: 0.76

Online
ISSN
1609-9389
See all formats and pricing
More options …
Volume 18, Issue 4

Issues

Computation of Green’s Function of the Bounded Solutions Problem

Vitalii G. Kurbatov
  • Corresponding author
  • Department of Mathematical Physics, Voronezh State University, 1 Universitetskaya Square, Voronezh 394018, Russia
  • Email
  • Other articles by this author:
  • De Gruyter OnlineGoogle Scholar
/ Irina V. Kurbatova
  • Department of Software Development and Information Systems Administration, Voronezh State University, 1 Universitetskaya Square, Voronezh 394018, Russia
  • Email
  • Other articles by this author:
  • De Gruyter OnlineGoogle Scholar
Published Online: 2017-10-12 | DOI: https://doi.org/10.1515/cmam-2017-0042

Abstract

It is well known that the equation x(t)=Ax(t)+f(t), where A is a square matrix, has a unique bounded solution x for any bounded continuous free term f, provided the coefficient A has no eigenvalues on the imaginary axis. This solution can be represented in the form

x(t)=-𝒢(t-s)f(s)𝑑s.

The kernel 𝒢 is called Green’s function. In this paper, for approximate calculation of 𝒢, the Newton interpolating polynomial of a special function gt is used. An estimate of the sensitivity of the problem is given. The results of numerical experiments are presented.

Keywords: Bounded Solutions Problem; Green’s Function; Matrix Function; Newton’s Interpolating Polynomial; Divided Difference; Sensitivity

MSC 2010: 65F60; 65D05; 34B27; 34B40; 34D09

References

  • [1]

    E. Ait Dads and O. Arino, Exponential dichotomy and existence of pseudo almost-periodic solutions of some differential equations, Nonlinear Anal. 27 (1996), no. 4, 369–386. CrossrefGoogle Scholar

  • [2]

    A. G. Baskakov, Some conditions for the invertibility of linear differential and difference operators (in Russian), Dokl. Akad. Nauk 333 (1993), no. 3, 282–284; translation in Doklady Mathematics 48 (1994), no. 3, 498–501. Google Scholar

  • [3]

    A. G. Baskakov, Estimates for the Green’s function and parameters of exponential dichotomy of a hyperbolic operator semigroup and linear relations (in Russian), Mat. Sb. 206 (2015), no. 8, 23–62; translation in Sb. Math. 206 (2015), no. 8, 1049–1086. Google Scholar

  • [4]

    H. Behncke, D. Hinton and C. Remling, The spectrum of differential operators of order 2n with almost constant coefficients, J. Differential Equations 175 (2001), no. 1, 130–162. Google Scholar

  • [5]

    R. Bellman, Introduction to Matrix Analysis, 2nd ed., McGraw-Hill Book, New York, 1970. Google Scholar

  • [6]

    A. A. Boichuk and A. A. Pokutniĭ, Bounded solutions of linear differential equations in a Banach space, Nelīnīĭnī Koliv. 9 (2006), no. 1, 3–14. Google Scholar

  • [7]

    A. A. Boichuk and A. M. Samoilenko, Generalized Inverse Operators and Fredholm Boundary-Value Problems, 2nd ed., Inverse Ill-posed Probl. Ser. 59, De Gruyter, Berlin, 2016. Google Scholar

  • [8]

    B. F. Bylov, R. E. Vinograd, D. M. Grobman and V. V. Nemyckiĭ, The theory of Lyapunov exponents and its applications to problems of stability (in Russian), Izdat. “Nauka”, Moscow, 1966. Google Scholar

  • [9]

    J. L. Dalec’kiĭ and M. G. Kreĭn, Stability of Solutions of Differential Equations in Banach Space, American Mathematical Society, Providence, 1974. Google Scholar

  • [10]

    P. J. Davis, Interpolation and Approximation, Dover Publications, New York, 1975. Google Scholar

  • [11]

    C. de Boor, Divided differences, Surv. Approx. Theory 1 (2005), 46–69. Google Scholar

  • [12]

    J. Dieudonné, Foundations of Modern Analysis, Pure Appl. Math. 10, Academic Press, New York, 1960. Google Scholar

  • [13]

    A. Frommer and V. Simoncini, Matrix functions, Model Order Reduction: Theory, Research Aspects and Applications, Math. Ind. 13, Springer, Berlin (2008), 275–303. Google Scholar

  • [14]

    A. O. Gel’fond, Calculus of Finite Differences, Hindustan Publishing, Delhi, 1971. Google Scholar

  • [15]

    G. H. Golub and C. F. Van Loan, Matrix Computations, 4th ed., Johns Hopkins Stud. Math. Sci., Johns Hopkins University, Baltimore, 2013. Google Scholar

  • [16]

    D. Henry, Geometric Theory of Semilinear Parabolic Equations, Lecture Notes in Math. 840, Springer, Berlin, 1981. Google Scholar

  • [17]

    N. J. Higham, Functions of Matrices. Theory and Computation, SIAM, Philadelphia, 2008. Google Scholar

  • [18]

    N. J. Higham and A. H. Al-Mohy, Computing matrix functions, Acta Numer. 19 (2010), 159–208. Web of ScienceCrossrefGoogle Scholar

  • [19]

    E. Hille and R. S. Phillips, Functional Analysis and Semi-Groups, Amer. Math. Soc. Colloq. Publ. 31, American Mathematical Society, Providence, 1957. Google Scholar

  • [20]

    K. D. Ikramov, Matrix pencils—theory, applications, numerical methods (in Russian), Itogi Nauki Tekh. Ser. Mat. Anal. 29 (1991), 3–106; translation in J. Soviet Math. 64 (1993), no. 2, 783–853. Google Scholar

  • [21]

    C. Jordan, Calculus of Finite Differences, 3rd ed., Chelsea Publishing, New York, 1965. Google Scholar

  • [22]

    R. Karplus and J. Schwinger, A note on saturation in microwave spectroscopy, Phys. Rev. 73 (1948), no. 9, 1020–1026. CrossrefGoogle Scholar

  • [23]

    C. Kenney and A. J. Laub, Condition estimates for matrix functions, SIAM J. Matrix Anal. Appl. 10 (1989), no. 2, 191–209. CrossrefGoogle Scholar

  • [24]

    S. G. Krantz, A guide to complex variables, Dolciani Math. Exp. 32, Mathematical Association of America, Washington, 2008. Google Scholar

  • [25]

    V. G. Kurbatov, Bounded solutions of finite-difference equations (in Russian), Sibirsk. Mat. Zh. 27 (1986), no. 1, 86–89; translation in Sib. Math. J. 27 (1986), no. 1, 68–79. Google Scholar

  • [26]

    V. G. Kurbatov and I. V. Kurbatova, Computation of a function of a matrix with close eigenvalues by means of the Newton interpolating polynomial, Linear Multilinear Algebra 64 (2016), no. 2, 111–122. CrossrefWeb of ScienceGoogle Scholar

  • [27]

    V. G. Kurbatov, I. V. Kurbatova and M. N. Oreshina, Analytic functional calculus for two operators, preprint (2016), https://arxiv.org/abs/1604.07393.

  • [28]

    V. I. Kuznetsova, Discrete linear systems with slowly changing parameters (in Russian), Avtomat. i Telemekh. (1990), no. 7, 43–48; translation in Autom. Remote Control 51 (1990), no. 7, 888–893. Google Scholar

  • [29]

    V. I. Kuznetsova, On the stability of a class of finite-difference equations with slowly varying coefficients (in Russian), Differ. Uravn. 39 (2003), no. 8, 1108–1114; translation in Differ. Equ. 39 (2003), no. 8, 1167–1174. Google Scholar

  • [30]

    B. M. Levitan and V. V. Zhikov, Almost Periodic Functions and Differential Equations, Cambridge University Press, Cambridge, 1982. Google Scholar

  • [31]

    C. Moler and C. Van Loan, Nineteen dubious ways to compute the exponential of a matrix, twenty-five years later, SIAM Rev. 45 (2003), no. 1, 3–49. CrossrefGoogle Scholar

  • [32]

    K. J. Palmer, Exponential separation, exponential dichotomy and spectral theory for linear systems of ordinary differential equations, J. Differential Equations 46 (1982), no. 3, 324–345. CrossrefGoogle Scholar

  • [33]

    K. J. Palmer, Exponential dichotomies and transversal homoclinic points, J. Differential Equations 55 (1984), no. 2, 225–256. CrossrefGoogle Scholar

  • [34]

    A. A. Pankov, Bounded and Almost Periodic Solutions of Nonlinear Operator Differential Equations, Math. Appl. (Soviet Series) 55, Kluwer Academic Publishers Group, Dordrecht, 1990. Google Scholar

  • [35]

    A. V. Pechkurov, An example in the theory of bisectorial operators (in Russian), Mat. Zametki 97 (2015), no. 2, 249–254; translation in Math. Notes 97 (2015), no. 2, 243–248. Google Scholar

  • [36]

    O. Perron, Die Stabilitätsfrage bei Differentialgleichungen, Math. Z. 32 (1930), no. 1, 703–728. CrossrefGoogle Scholar

  • [37]

    C. Pötzsche, Exponential dichotomies of linear dynamic equations on measure chains under slowly varying coefficients, J. Math. Anal. Appl. 289 (2004), no. 1, 317–335. CrossrefGoogle Scholar

  • [38]

    C. Robinson, Sustained resonance for a nonlinear system with slowly varying coefficients, SIAM J. Math. Anal. 14 (1983), no. 5, 847–860. CrossrefGoogle Scholar

  • [39]

    C. Van Loan, The sensitivity of the matrix exponential, SIAM J. Numer. Anal. 14 (1977), no. 6, 971–981. CrossrefGoogle Scholar

  • [40]

    S. X. Xiao, Stability of linear equations with varying coefficients, J. Systems Sci. Math. Sci. 16 (1996), no. 2, 149–158. Google Scholar

About the article

Received: 2017-04-26

Revised: 2017-09-12

Accepted: 2017-09-15

Published Online: 2017-10-12

Published in Print: 2018-10-01


Funding Source: Ministry of Education and Science of the Russian Federation

Award identifier / Grant number: 3.1761.2017/4.6

Funding Source: Russian Foundation for Basic Research

Award identifier / Grant number: 16-01-00197

The first author was supported by the Ministry of Education and Science of the Russian Federation under state order no. 3.1761.2017/4.6. The second author was supported by the Russian Foundation for Basic Research under research project no. 16-01-00197.


Citation Information: Computational Methods in Applied Mathematics, Volume 18, Issue 4, Pages 673–685, ISSN (Online) 1609-9389, ISSN (Print) 1609-4840, DOI: https://doi.org/10.1515/cmam-2017-0042.

Export Citation

© 2018 Walter de Gruyter GmbH, Berlin/Boston.Get Permission

Citing Articles

Here you can find all Crossref-listed publications in which this article is cited. If you would like to receive automatic email messages as soon as this article is cited in other publications, simply activate the “Citation Alert” on the top of this page.

[1]
V. G. Kurbatov and I. V. Kurbatova
Qualitative Theory of Dynamical Systems, 2017

Comments (0)

Please log in or register to comment.
Log in